Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)

 
 

 

A note on groups definable in difference fields


Authors: Piotr Kowalski and A. Pillay
Journal: Proc. Amer. Math. Soc. 130 (2002), 205-212
MSC (2000): Primary 03C60.
DOI: https://doi.org/10.1090/S0002-9939-01-06004-X
Published electronically: May 22, 2001
MathSciNet review: 1855638
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: We prove that a group definable in a model of $ACFA$ is virtually definably embeddable in an algebraic group. We give an improved proof of the same result for groups definable in differentially closed fields. We also extend to the difference field context results on the unipotence of definable groups on affine spaces.


References [Enhancements On Off] (What's this?)

  • 1. M. Chalupnik and P. Kowalski, Lazard's theorem for differential algebraic groups and pro-algebraic groups on affine spaces, preprint 1999.
  • 2. Z. Chatzidakis and E. Hrushovski, Model theory of difference fields, Transactions of AMS, 351 (1999), 2997-3071. MR 2000f:03109
  • 3. Z. Chatzidakis, E. Hrushovski and Y. Peterzil, The model theory of difference fields II: periodic ideals and the trichotomy theorem in all characteristics, submitted to Proceedings of London Math. Soc.
  • 4. E. Hrushovski, Unidimensional theories are superstable, Annals of Pure and Applied Logic, 50 (1990), 117-138. MR 92g:03052
  • 5. E. Hrushovski and A. Pillay, Groups definable in local fields and pseudo-finite fields Israel Journal of Math., 85 (1994), 203-262. MR 95f:12015
  • 6. P. Kowalski and A. Pillay, Pro-algebraic and differential algebraic group structures on affine spaces, American Journal of Mathematics, 1222 (2000), 213-221. CMP 2000:07
  • 7. D. Lascar and A. Pillay, Hyperimaginaries and automorphism groups, to appear in Journal of Symbolic Logic.
  • 8. A. Pillay, Geometric Stability Theory, Oxford University Press, 1996. MR 98a:03049
  • 9. A. Pillay, Some foundational questions on differential algebraic groups, Pacific Journal of Math., 179 (1997), 179-200. MR 98g:12008
  • 10. A. Pillay, Definability and definable groups in simple theories, Journal of Symbolic Logic, 63 (1998), 788-796. MR 2000a:03055
  • 11. F. O. Wagner, Groups in simple theories, preprint 1999.

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC (2000): 03C60.

Retrieve articles in all journals with MSC (2000): 03C60.


Additional Information

Piotr Kowalski
Affiliation: Department of Mathematics, University of Wroclaw, pl Grunwaldzki 2/4, 50-384 Wroclaw, Poland
Email: pkowa@math.uni.wroc.pl

A. Pillay
Affiliation: Department of Mathematics, University of Illinois at Urbana-Champaign, Urbana, Illinois 61801
Email: pillay@math.uiuc.edu

DOI: https://doi.org/10.1090/S0002-9939-01-06004-X
Received by editor(s): April 5, 2000
Received by editor(s) in revised form: May 16, 2000
Published electronically: May 22, 2001
Additional Notes: The first author was supported by grant KBN 2 PO3A 020 18
The second author was supported by an NSF grant
Communicated by: Carl G. Jockusch, Jr.
Article copyright: © Copyright 2001 American Mathematical Society

American Mathematical Society